My anxiety has increased ten fold since I started lexapro. Have eaten very little in the last 3 weeks. I get sick everytime I eat something. I have gone from a 20 a day smoker to 40 a day. I need to quit, so I told my doctor and he said I could quit cold turkey. He is a very impatient man, I have gone cold turkey on meds before with terrible consequences. I am already off the pill for one day and I feel better. Still naseous, ringing in the ears. But my focus on the world is finally coming back and i'm shaking a lot less.
I certainly wouldn't try it. Some docs seem to think that anti depressents don't cause withdrawal, I don't know where that came from. I would wean off of it. It probably won't take a long time since you were only on it a month, but its better then stopping it abruptly.
i used to be on lexapro also in the past.. lexapro is supposed to be something that the dr. slowly tapers you down off of.. however i have been told to just cold turkey stop many medicines in the same class as lexapro.. generally you have almost nothing to worry about seriously,, hope i helped.. ps. always get a second opinion and use your gut judgement.. good luck
Hello anthony1carr. Your doctor is incorrrect. Lexapro ranks one of the highest on the list of withdrawls, even be it on a taper. They can be brutual/harsh. Regards pledge
Why am I receiving e-mails saying my question has been answered. But not seeing any answers?
Drugs like Lexapro can most certainly cause unpleasant withdrawal type symptoms and should be tapered whenever possible but since you have only been on this drug a very short time, not even long enough to gain full effect of the drug, you may not have much in the way of withdrawals especially since taking it seems worse than not taking it. You can try to just stop it. It is very favorable for you not having any problems with discontinuation. You are on the smallest dose and you havent been on it very long and most likely wont have trouble. If you do find yourself having symptoms like dysphoric mood, irritability, agitation, dizziness, sensory disturbances (e.g., paresthesias such as electric shock sensations), anxiety, confusion, headache, lethargy, emotional lability, insomnia, and hypomania then you may want to discontinue the dose more slowly. Good Luck!
I am sick of these doctors that say oh yeah, u can stop now no withdrawal... excuse me but I am so sick of this crap for they are not the one's that are going through withdrawal... have they taken this med... oh I think not... find another doctor and have them wean u down for obviosly this doctor as u said don't have your best interest at heart... so u want someone who does... no need to suffer... GOD BLESS U...
- Lexapro Information for Consumers
- Lexapro Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lexapro (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 15 Apr 2018 • 5 answers
Updated 14 Apr 2013 • 3 answers
Updated 9 May 2018 • 4 answers
Updated 16 Apr 2013 • 1 answer
Updated 31 Jul 2018 • 1 answer